Nebraska, 2003Hail in Nebraska, May 14, 2003
May 14, 2003 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 14, 12:28 PM CST, 27 minutes earlier.
Area forecast discussion, May 14, 12:28 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 PM CDT WED MAY 14 2003
MAIN FORECAST CHALLENGES ENDING PCPN TONIGHT AND WHETHER OR NOT TO
INCLUDE PCPN FRIDAY.
SYNOPSIS-
COLD CORE UPPER LOW IS OVER EASTERN SD THIS MORNING...AND IS MAKING
SLOW PROGRESS TO THE SOUTHEAST. MORNING SUNSHINE HAS LIFTED
TEMPERATURES INTO THE 60S ALREADY...AND CONTINUED HEATING AIDING IN
THE FORMATION OF AFTERNOON CUMULUS AND SCATTERED SHRA/TSRA. SOME OF
THIS ACTIVITY HAS BECOME SUPERCELLULAR IN THE PAST HOUR.
FORECAST-
WILL LEAVE CHANCE IN THE SOUTH FOR DECAYING AFTERNOON SHOWERS AND
THUNDER. ELSEWHERE...EXPECT A GENERAL DECREASE IN CLOUD COVER AND
WIND SPEED.
THE TREND FOR THE SYSTEM FRIDAY TO SINK SOUTH CONTINUES ON THE
LATEST ETA...WHICH NOW TAKES A SMALL STRONG SYSTEM EAST THROUGH OK
INTO THE MID MISSISSIPPI VALLEY. THIS WILL HAVE TWO EFFECTS. WILL
BUMP UP FRIDAYS TEMPERATURES DUE TO LESS CLOUD COVER. SECOND...THERE
MAY BE ENOUGH SUN TO DESTABILIZE FRIDAY EVENING AHEAD OF AN
APPROACHING COLD FRONT. FOR NOW...WILL LEAVE THIS PERIOD DRY. THE
LATEST GFS STILL BRUSHES THIS SYSTEM ALONG THE SOUTHERN BORDER
FRIDAY. FEEL THAT THE NORTHERN EXTENT OF THE PCPN SHIELD IS
OVERDONE...SINCE INTENSE CONVECTION OVER OK AND TX SHOULD LIMIT THE
AMOUNT OF MOISTURE RETURNING THIS FAR NORTH.
OVER THE WEEKEND...CONDITIONS CONTINUE TO APPEAR MILD AND DRY...AS
RIDGING TAKES PLACE OVER THE PLAINS WHILE THE WESTERN TROF DIGS
SLOWLY SOUTHWARD ALONG THE COAST. MONDAY...LOOKS TO BE ANOTHER MILD
DAY...WITH INCREASING MOISTURE LATE IN THE DAY. TOO FAR OUT TO RULE
OUT AFTERNOON POPS...SO WILL LEAVE CHC IN DURING THE DAY MONDAY. BY
MONDAY NIGHT AND TUESDAY...SLOW MOVING BOUNDARY WILL SINK SOUTH
THROUGH THE CWA. THIS WILL REQUIRE RAIN CHANCES TO CONTINUE THROUGH
TUESDAY EVENING. OVERNIGHT INTO WEDNESDAY...HIGH PRESSURE WILL
BUILD INTO THE PLAINS AND WILL PUSH ANY SHOWER THREAT WELL SOUTH OF
THE AREA. BOTH THE GFS AND ECMWF SUPPORT ENDING POPS
TUESDAY...THOUGH THE ECMWF IS SOMEWHAT FASTER. DRY WEATHER IS
EXPECTED WEDNESDAY.
.OMA...NONE.
ERVIN
Hazardous weather outlook, May 14, 4:12 AM CST, 8 hours 43 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-142100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
512 AM CDT WED MAY 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWEST IOWA THORUGH 7 PM CDT. STRONG THUNDERSTORM PRODUCING
HAIL WILL MOVE SOUTHEAST THROUGH THE CAREA THIS AFTERNOON AND
EARLY THIS EVENING. EXPECT HAIL UP TO AN INCH AND A HALF WITH
THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AND ALSO ON MONDAY AND
TUESDAY OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. THE POTENTIAL
FOR SEVERE WEATHER IS UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NEEDED OVER SOUTHWEST IOWA AND
SOUTHEAST NEBRASKA THIS AFTERNOON AND EVENING.
POLLACK
In the hours before
Local storm report, May 14, 12:17 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
117 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM HOWELLS NE 1.75 INCH HAIL
05/14/03 COLFAX REPORTED BY STORM
SPOTTER.
1238 PM HOWELLS NE .75 INCH HAIL
05/14/03 COLFAX REPORTED BY STORM
SPOTTER.
0105 PM HOOPER NE .75 INCH HAIL
05/14/03 DODGE REPORTED BY HAM RADIO
OPERATOR.
0106 PM 7 N FREMONT NE .88 INCH HAIL
05/14/03 DODGE REPORTED BY STORM
SPOTTER.
0107 PM 3 N FREMONT NE .75 INCH HAIL
05/14/03 DODGE REPORTED BY STORM
SPOTTER.Hail, Douglas
- When
- May 14, 12:55 PM CST
- Where
- Douglas County, Omaha
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -96.000
Thunderstorms dropped hail 1.25 inches in diameter at 44th and Meridith and 1 inch hail at 91st and Boyd streets in Omaha. This storm produced several funnel clouds or funnel shaped clouds that caused the issuance of a tornado warning for Douglas county including the Omaha area. Local televison cameras caught some of these cloud formations, but rotation was minimal or non-existent, and no damage due to a tornado or tornadic winds was observed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, May 14, 2003$200,000 · F2 · 1 event
- Tornado in Oklahoma, May 14, 2003$50,000 · F2 · 1 event
- Flash Flood and Hail in Iowa, May 14, 2003$1.4 million · 1.75 in hail · 23 events
- Hail in Texas, May 14, 2003$880,000 · 4.5 in hail · 1 event
- Tornado and Hail in Indiana, May 14, 2003$67,000 · F1 · 22 events
- Flash Flood and Hail in Illinois, May 14, 2003$350,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Iowa, May 14, 2003$93,000 · 1.75 in hail · 18 events
- Damaging Winds in Missouri, May 14, 2003$200,000 · 52 kt wind · 2 events
- Damaging Wind in Oklahoma, May 14, 2003$200,000 · 69 kt wind · 1 event
- Damaging Wind and Strong Wind in California, May 14, 2003$160,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Louisiana, May 14 to 15, 2003$121,000 · 0.75 in hail · 6 events
- Hail and Damaging Winds in Mississippi, May 14, 2003$49,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357186.